MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; DBD-CATARACT PACK

Medline Industries, LP MEDLINE; DBD-CATARACT PACK
Catalog Number VAL001CPMEB
Medical Device Problem Codes Crack (1135); Tear, Rip or Hole in Device Packaging (2385); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "there is a hole poked in the gloves and the med cup is crushed and cracked.".
 
Additional Manufacturer Narrative
The account reported finding hole in gloves and a damaged component; the med cup was crushed and cracked.A sample of the med cup and 3 pairs of gloves was provided for the investigation, finished good production records were reviewed, and the finished good pack build/bom was reviewed.Based on review of the returned samples, no holes were found on the gloves themselves; the observed holes were only present on the outer packaging containing the gloves, and the damaged component that was returned was a med cup and the damage was confirmed.Based on the pack build review, medline believes the forcep component wrapped around the gloves is causing the holes on the outer packaging of the gloves; although the damaged med cup was confirmed, it is unlikely that placement contributed, and the item was either damaged prior to placement in the pack and was not noted during assembly, or became damaged due to rough handling of the pack; changing the placement of the forcep component to a different location within the pack was recommended and the issue will be monitored for trending purposes.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
DBD-CATARACT PACK
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
herchelle teodoro
three lakes drive
northfield, IL 60093--275
MDR Report Key50869185
Report Number1417592-2026-48813
Device Sequence Number10690567
Product Code OJK
UDI-Device Identifier10195327205454
UDI-Public10195327205454
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberVAL001CPMEB
Device Lot Number25CBO999
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown